MPN Voice
2,936 members4,462 posts

Can aspirin effect your menstrual cycle?

Hi ... I am a 44 yr old female from Australia. I’ve just been diagnosed with ET after a strange episode of back pain. My platelets have been up at 1000 for most of this year. M I am on aspirin and have recently had irregular bleeding between menstrual cycles. I was wondering if other females with ET have had problems with their cycles. And if this is caused by aspirin. I went to the GP today and he wants to send me for an ultrasound as he believes it is not caused by the aspirin. I’m very confused!

6 Replies
oldestnewest

Hi Maz, I am getting some advice for you. Maz

Reply

Hi there, I’m 40 have PV and on aspirin & venesections currently. I had some irregular bleeding a couple of months ago which I have never suffered from before & so went straight round to see the gp. I asked about the aspirin but like you she said it shouldn’t have any effect and neither should my venesections as I had wondered this as well since I had just recently had one done just before the bleeding started. Luckily I haven’t had a recurrence since so haven’t been sent for further tests so far. I had a pelvic ultrasound done last year for an unrelated issue but all was fine so who knows what caused it.. Hopefully Maz May be able to shed some light on it for you x

Reply

Hi Maz, I have asked the medical team for you and the advice is: It is possibly caused by the combination of ET and aspirin. Always better to investigate as usual though i.e. do a scan.

hope this helps. Maz

Reply

Hi MaxCorcoran , I am 48 and have ET and have been on asprin for over a year but haven’t noticed any real change to regularity of my menstrual cycle. Apart from one might expect due to my age. I do find the asprin to be fantastic though. It really relieves the pain. I hope you are coping ok with the recent diagnosis. I am located in south Australia .

Reply

Hi. Certainly aspirin can have an effect on menstruation - it (along with ET etc) can cause you to bleed more heavily. And the advice I got from The Prof was to take aspirin every other day. BUT absolutely you should get checked out. There could be many reasons why you are getting this irregular bleeding. Best to find out. All the best.

Reply

Thanks so much for the information. I was advised by my gp to take aspirin every other day. But I’ll definitely have the scan too. Thanks again for the great forum. It’s a godsend!

Reply

You may also like...